Arizona, 2007

Damaging Wind in Arizona, July 28, 2007

July 28, 2007 · NWS FGZ · 1 event in 1 county or zone

A thunderstorm brought torrential rain and strong winds to Peeples Valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGZ wrote it up.

A thunderstorm brought torrential rain and strong winds to Peeples Valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 28, 3:00 PM MST, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 28, 3:00 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
300 PM MST SAT JUL 28 2007

.SYNOPSIS...A LOW PRESSURE DISTURBANCE OVER NEW MEXICO WILL DRIFT
WESTWARD AND APPROACH EASTERN ARIZONA THIS EVENING AND TONIGHT. THE
COMBINATION OF THIS SYSTEM AND THE CONTINUED PRESENCE OF A VERY
MOIST AND UNSTABLE AIR MASS WILL RESULT IN NUMEROUS SHOWERS AND
THUNDERSTORMS...SOME PRODUCING HEAVY RAIN...ACROSS MUCH OF NORTHERN
ARIZONA FOR THE REST OF THIS AFTERNOON AND EVENING.

&&

.DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
AS DEEP MONSOONAL MOISTURE AND AN UNSTABLE AIR MASS REMAIN IN PLACE
ACROSS THE NORTHLAND. THE FOCUS OF THE ACTIVITY THUS FAR HAS BEEN
OVER YAVAPAI AND GILA COUNTIES. WITH THE HEAVILY SATURATED SOILS
ACROSS PORTIONS OF NORTHERN ARIZONA...ESPECIALLY OVER MUCH OF THE
LITTLE COLORADO RIVER VALLEY...FLASH FLOODING WILL BE THE MOST
LIKELY WEATHER RISK FOR THE REMAINDER OF TODAY.

BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK.

KD

&&

.AVIATION...FOR THE 00Z PACKAGE...ISOLATED TO SCATTERED
THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. STRONGER STORMS
WILL PRODUCE EXTREMELY HEAVY RAINFALL WITH IFR CONDITIONS. AWAY FROM
STORMS...EXPECT TO ENCOUNTER AREAS WITH CEILINGS OF 5-8 KFT AGL.
DECREASING STORM COVERAGE AND RISING CEILINGS WILL DEVELOP AFTER 04Z
AND CONTINUE THROUGH SUNDAY MORNING. A FEW LIGHT SHOWERS WILL STILL
BE POSSIBLE. EXPECT ANOTHER ROUND OF STORMS ON SUNDAY. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH ALL ZONES
AZZ004>018-037>040 UNTIL 9 PM MST THIS EVENING.

&&
Hazardous weather outlook, Jul 28, 9:40 AM MST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST SAT JUL 28 2007

AZZ004>018-037>040-290700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
940 AM MST SAT JUL 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE AND AN UNSTABLE AIR MASS REMAIN OVER NORTHERN ARIZONA
TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP
ACROSS THE NORTHLAND BY THE LATE MORNING AND EARLY AFTERNOON HOURS.
STORMS TODAY WILL BE SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED
FLOODING LIKELY TO BE THE MAIN THREAT. A FLOOD WATCH IS IN EFFECT
UNTIL 9 PM MST THIS EVENING FOR ALL OF APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES. AREAS MOST AT RISK FOR
FLOODING TODAY WILL BE THOSE THAT ALREADY HAVE SATURATED SOILS FROM
HEAVY RAINS THE LAST SEVERAL DAYS...INCLUDING MUCH OF THE LITTLE
COLORADO RIVER VALLEY. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR
SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. THUNDERSTORMS ARE
LIKELY TO CONTINUE UNTIL ABOUT MIDNIGHT BEFORE DIMINISHING IN
COVERAGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 144 km away, was scanning. The volume nearest the first event began at 00:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yavapai

When
July 28, 5:30 PM MST to 5:40 PM MST
Where
Yavapai County, 0.57 mi W of Peeples Vly
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.270, -112.730

Thunderstorm winds removed tree branches 1 to 2 inches in diameter from trees. The thunderstorm also brought torrential rain.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52736.